Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

3 months off Tramadol-still dealing with depression symptoms

I was addicted to Tram for about 5 years or so. I would take roughly 8- 50mg a day (give or take, depending on the day) and loved the energy and euphoria they gave me. However, after a couple of months of consistent use, they messed with my moods and I would have periods of time where I would sleep for 14 hours a day. It became a horrible cycle and I didn't realize how much I lost myself to this drug, which I was taking for a knee injury.

I ct on this past March due to an illness and used the hydro and dilaudid the hospital gave me to help with the HORRIBLE withdrawal symptoms. The wd symptoms were milder once I was out of the hospital, but still consisted of lethargy, restless leg syndrome, anxiety, sleeplessness, dysphoria and depression.

(I know that there are many factors that are in play in my continued struggle after coming off tramadol. Since I was ill, my diet was pretty restrictive, so I was not getting very many calories, which further effected my "recovery" both mentally and physically. I was also unable to start exercising to help my mood and serotonin levels, which I knew would help eventually).

Now, I am struggling with some depression, some mild anxiety (which could be because of my lack of productivity) lack of motivation, lethargy and general feeling of uselessness. I am trying to push myself by going outside for a little bit each day for exercise, but the depression grabs me
and it is paralyzing.

I am usually an energetic, talkative, outgoing/extroverted person and have been pretty much been the opposite of that over the past 3 months. I know am a little "woe is me" right now, but I was NOT this way before I started taking the tramadol and am getting really frustrated, which compounds everything.

I am planning on going to a doctor about the continued struggles, but was wondering two things: first, does anyone know if this depression "thing" last forever? Has anyone else had the same sort of struggle going into month 3 of ct? Are there any recommendations for herbal remedies as I do not want to just start taking a bunch of other drugs to combat this "issue."

Thanks!
4 Responses
2107676 tn?1388973859
Hi, I haven't ever used tramadol and was hoping someone who had would respond.  They will probably respond shortly.
I do know that tramadol withdrawals do resemble coming off an SSRI anti depressant so I am thinking that would leave you feeling depressed.
You are supposed to taper slowly off of tramadol and you had been using it for 5 years.
I would definitely talk to your doctor about depression.  There is a vitamin 5htp that is supposed to be good for energy.  You can't take it if you are on a anti depressant, so that is why I don't take it.
Good luck and hopefully someone with more knowledge comes along and posts more info.
2074300 tn?1340591085
Hi.....hang in there!  I took Vicadin and Ultram and also got that speedy, euphoric feeling.............for 10 years.

I have been struggling with "depression" too but what I am realizing is I am not depressed as much as I am not so damn up and fake happy all the time.  No one can stay as up and smiling and doing without meds and it was not us!

Yes...I had depression at 4 months BUT now I am finding my real happy!!  This too shall pass. It does get better...I swear.  We all bounce back differently.

Talk to your dr....you may feel better.

And...I believe 5HTP is for anxiety and it made me very sick!

Energy.....I use B  vitamins and Ginseng and am eating much healthier~

You will feel better!!  I know EXACTLY how you are feeling.  We will feel great............SOON!!!

Take care of you!!!!!
2107676 tn?1388973859
5htp is used for depression as well but definitely check out the side effects.  I checked into it but found out I couldn't take it.
1569058 tn?1333227624
Tramadol works on your serotonin and norepinephrine levels. Through the process of hormesis the number of receptors is downregulated. That's probably why you are currently depressive. It takes time for your brain to re-adjust. You might consider asking your GP for an SSRI as those will mimic part of the action of Tramadol, while (of course) not acting on your opioid receptors, so those are not addictive.
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.